ORLANDO, Fla. (FOX 35 WOFL) - Another high blood pressure medication has been recalled after a cancer-causing substance was detected in a batch of tablets.
According to the FDA, Macleods Pharmaceuticals is voluntarily recalling one lot of 100 mg/25 Losartan Potassium/Hydrochlorothiazide combination tablets
The recall was called after trace amounts of an unexpected impurity, N-nitrosodiethylamine (NDEA), was detected in the product. The impurity has been classified as a probable human carcinogen, as per the International Agency for Research on Cancer (IARC).
The recalled tablets contain NDEA amounts above the acceptable daily intake levels released by the FDA, the recall noticed stated.
Macleods Pharmaceuticals Limited has not reportedly received any reports of adverse events related to this recall.
Losartan Potassium/Hydrochlorothiazide combination tablets typically treat hypertension and hypertensive patients with Left Ventricular Hypertrophy.
Lot 'BLM715A' is the exact batch being recalled.
This story was written in Orlando, Florida.